MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0725-A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left hypogastric artery using pod coils, ruby coils, and a lantern delivery microcatheter (lantern).During the procedure, a pod coil was advanced to the target vessel; however, the pod coil was determined to be too small.Therefore, the pod coil was removed intact.Then, the physician advanced a ruby coil to the target vessel; however, the ruby coil was also determined to be too small.Therefore, the ruby coil was removed and saved for later use.The physician then successfully implanted another pod coil in the target vessel.Next, the physician re-advanced the previously removed ruby coil to the target vessel; however, the ruby coil was determined to be too small again.Therefore, the ruby coil was re-sheathed.The physician then successfully implanted another ruby coil in the targe vessel.While attempting to re-advance the previously removed ruby coil through the lantern a third time, the ruby coil unintentionally detached in the lantern.Therefore, the lantern containing the detached ruby coil was removed from the patient.The procedure was completed using another ruby coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12052463
Report Number3005168196-2021-01400
Device Sequence Number4304420
Product Code HCG
UDI-Device Identifier00814548012957
UDI-Public00814548012957
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model NumberRBY2C0725-A
Device Catalogue NumberRBY2C0725
Device Lot NumberF67224
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Date Report Sent to FDA01/01/2005